• question-icon

    What causes an itchy rash on the body after taking Effexor?

default
Posted on Mon, 24 Jul 2017 in Mental Health
Question: I have gotten a bad reaction to upping my dose of effexor as prescribed by my psychiatrist. I was previously taking 75 mg, but he suggested I take an additional 37.5 because I am depressed from having pancreatic cancer. Two days after I took the additional dose I have broken out in XXXXXXX widespread itchy rash. I went to the doctor and she said to take on 10mg of zyrtec during the day and 50 mg of benedryl before bed. Is there anything else to relieve this horrible rash and should I just take 37.5 mg of effexor tomorrow? I cannot reach my psychiatrist at present.
doctor
Answered by Dr. Alexander H. Sheppe 1 hour later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

It is possible that you are having an allergic reaction to Effexor. I would stop taking it until you can contact your psychiatrist.

The dose is very low and should not result in withdrawal. You should be fine.

Take the antihistamines as instructed for the rash, this should be sufficient.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Benedryl

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

I am experiencing many episodes of generalized secondary hyperhidrosis , severe weakness and itching all over. I feel like my body is attacking...

doctor1 MD

I have had three rounds of antibiotics in the last month and 1/2. 1st because of an fractured tooth that was infected, then pulled. Still had...

doctor1 MD

My 14 yr old daughter was at church camp for a week at the end of July. When she came home, she said that a day after being in the forest where a...

doctor1 MD

I am a fair skinned 48 Year old woman and I have rosecea but its under control with retin-a cream and oracea daily. I had my face threaded today to...

doctor1 MD

My father is having blood drawn tomorrow to check his PSA levels which have been rising over the past year. His eyes are almost swollen shut,...

doctor1 MD

I have ithcy crawling skin especially on my back, drives me nuts. Benedryl does not help no does asprins or tylenol. Do I have a parasite or bug...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - Do antidepressants cause depression?

  • Q - Suggest treatment for chronic fatigue syndrome

  • Q - Does intake of Elavil help in treating fear and depression?

  • Q - Suggest treatment for schizophrenia

  • Q - Does Shakeology supplements interact with multivitamin supplements?

  • Q - What is Abilify used for?

  • Q - Can Wellbutrin be taken in place of Escitalopram?

  • Q - Does Parkinson's disease cause cognitive impairment?

  • Q - Is Levocetirizine the right medicine for stress?

  • Q - Is ETG test advisable after consuming alcohol?

backtotop2